"Recall" pneumonitis: Adriamycin potentiation of radiation pneumonitis in two children

Loralie D. Ma, George A. Taylor, Moody D. Wharam, Joseph M. Wiley

Research output: Contribution to journalArticle

Abstract

The radiographic findings in two children with acute "recall" pneumonitis, associated with administration of Adriamycin (doxorubicin hydrochloride) and actinomycin D at variable intervals after local radiation therapy, were presented to emphasize the unique radiographic appearance and clinical course. A 10-year-old girl underwent radiation therapy 9 weeks after completing an initial cycle of chemotherapy. Within hours of the resumption of chemotherapy, she was in clinical respiratory distress. Chest radiography showed a well-defined area of alveolar consolidation in the periphery of the right lung corresponding to the area of radiation. Shortness of breath and right chest rales developed in a 15-year-old boy within 12 hours of the resumption of chemotherapy 6 weeks after radiation therapy was completed. Chest radiography showed an alveolar infiltrate extending from the apex to the base of the right lung corresponding to the area of radiation. Symptoms may be confused with an infectious pathogenesis; thus, knowledge of the history of radiation therapy and the radiation port is important in initiating treatment with steroids rather than antibiotics.

Original languageEnglish (US)
Pages (from-to)465-467
Number of pages3
JournalRadiology
Volume187
Issue number2
StatePublished - May 1993

Fingerprint

Radiation Pneumonitis
Doxorubicin
Pneumonia
Radiotherapy
Thorax
Radiation
Drug Therapy
Radiography
Lung
Respiratory Sounds
Dactinomycin
Dyspnea
History
Steroids
Anti-Bacterial Agents

Keywords

  • Lung, effects of irradiation on, 60.47
  • Radiations, injurious effects, complications of therapeutic radiology, 60.47

ASJC Scopus subject areas

  • Radiological and Ultrasound Technology

Cite this

Ma, L. D., Taylor, G. A., Wharam, M. D., & Wiley, J. M. (1993). "Recall" pneumonitis: Adriamycin potentiation of radiation pneumonitis in two children. Radiology, 187(2), 465-467.

"Recall" pneumonitis : Adriamycin potentiation of radiation pneumonitis in two children. / Ma, Loralie D.; Taylor, George A.; Wharam, Moody D.; Wiley, Joseph M.

In: Radiology, Vol. 187, No. 2, 05.1993, p. 465-467.

Research output: Contribution to journalArticle

Ma, LD, Taylor, GA, Wharam, MD & Wiley, JM 1993, '"Recall" pneumonitis: Adriamycin potentiation of radiation pneumonitis in two children', Radiology, vol. 187, no. 2, pp. 465-467.
Ma LD, Taylor GA, Wharam MD, Wiley JM. "Recall" pneumonitis: Adriamycin potentiation of radiation pneumonitis in two children. Radiology. 1993 May;187(2):465-467.
Ma, Loralie D. ; Taylor, George A. ; Wharam, Moody D. ; Wiley, Joseph M. / "Recall" pneumonitis : Adriamycin potentiation of radiation pneumonitis in two children. In: Radiology. 1993 ; Vol. 187, No. 2. pp. 465-467.
@article{0bcc2520d3af4e8bb618f38171a4baab,
title = "{"}Recall{"} pneumonitis: Adriamycin potentiation of radiation pneumonitis in two children",
abstract = "The radiographic findings in two children with acute {"}recall{"} pneumonitis, associated with administration of Adriamycin (doxorubicin hydrochloride) and actinomycin D at variable intervals after local radiation therapy, were presented to emphasize the unique radiographic appearance and clinical course. A 10-year-old girl underwent radiation therapy 9 weeks after completing an initial cycle of chemotherapy. Within hours of the resumption of chemotherapy, she was in clinical respiratory distress. Chest radiography showed a well-defined area of alveolar consolidation in the periphery of the right lung corresponding to the area of radiation. Shortness of breath and right chest rales developed in a 15-year-old boy within 12 hours of the resumption of chemotherapy 6 weeks after radiation therapy was completed. Chest radiography showed an alveolar infiltrate extending from the apex to the base of the right lung corresponding to the area of radiation. Symptoms may be confused with an infectious pathogenesis; thus, knowledge of the history of radiation therapy and the radiation port is important in initiating treatment with steroids rather than antibiotics.",
keywords = "Lung, effects of irradiation on, 60.47, Radiations, injurious effects, complications of therapeutic radiology, 60.47",
author = "Ma, {Loralie D.} and Taylor, {George A.} and Wharam, {Moody D.} and Wiley, {Joseph M.}",
year = "1993",
month = "5",
language = "English (US)",
volume = "187",
pages = "465--467",
journal = "Radiology",
issn = "0033-8419",
publisher = "Radiological Society of North America Inc.",
number = "2",

}

TY - JOUR

T1 - "Recall" pneumonitis

T2 - Adriamycin potentiation of radiation pneumonitis in two children

AU - Ma, Loralie D.

AU - Taylor, George A.

AU - Wharam, Moody D.

AU - Wiley, Joseph M.

PY - 1993/5

Y1 - 1993/5

N2 - The radiographic findings in two children with acute "recall" pneumonitis, associated with administration of Adriamycin (doxorubicin hydrochloride) and actinomycin D at variable intervals after local radiation therapy, were presented to emphasize the unique radiographic appearance and clinical course. A 10-year-old girl underwent radiation therapy 9 weeks after completing an initial cycle of chemotherapy. Within hours of the resumption of chemotherapy, she was in clinical respiratory distress. Chest radiography showed a well-defined area of alveolar consolidation in the periphery of the right lung corresponding to the area of radiation. Shortness of breath and right chest rales developed in a 15-year-old boy within 12 hours of the resumption of chemotherapy 6 weeks after radiation therapy was completed. Chest radiography showed an alveolar infiltrate extending from the apex to the base of the right lung corresponding to the area of radiation. Symptoms may be confused with an infectious pathogenesis; thus, knowledge of the history of radiation therapy and the radiation port is important in initiating treatment with steroids rather than antibiotics.

AB - The radiographic findings in two children with acute "recall" pneumonitis, associated with administration of Adriamycin (doxorubicin hydrochloride) and actinomycin D at variable intervals after local radiation therapy, were presented to emphasize the unique radiographic appearance and clinical course. A 10-year-old girl underwent radiation therapy 9 weeks after completing an initial cycle of chemotherapy. Within hours of the resumption of chemotherapy, she was in clinical respiratory distress. Chest radiography showed a well-defined area of alveolar consolidation in the periphery of the right lung corresponding to the area of radiation. Shortness of breath and right chest rales developed in a 15-year-old boy within 12 hours of the resumption of chemotherapy 6 weeks after radiation therapy was completed. Chest radiography showed an alveolar infiltrate extending from the apex to the base of the right lung corresponding to the area of radiation. Symptoms may be confused with an infectious pathogenesis; thus, knowledge of the history of radiation therapy and the radiation port is important in initiating treatment with steroids rather than antibiotics.

KW - Lung, effects of irradiation on, 60.47

KW - Radiations, injurious effects, complications of therapeutic radiology, 60.47

UR - http://www.scopus.com/inward/record.url?scp=0027322894&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0027322894&partnerID=8YFLogxK

M3 - Article

C2 - 8475291

AN - SCOPUS:0027322894

VL - 187

SP - 465

EP - 467

JO - Radiology

JF - Radiology

SN - 0033-8419

IS - 2

ER -